| Catalog Number |
4002C3260 |
| Medical Device Problem Codes |
Failure to Advance (2524); Physical Resistance/Sticking (4012)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
06/25/2019
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
Event or Problem Description
The patient was undergoing a coil embolization procedure in the renal artery using penumbra coil 400s (pc400s).During the procedure, while advancing the first pc400 at the end of a lantern delivery microcatheter (lantern), the physician encountered resistance; therefore, the pc400 was removed.The procedure was completed using another pc400, four other coils, and the same lantern.There was no report of an adverse effect to the patient.
Additional Manufacturer Narrative
Results: the pet lock was intact on the proximal end of the penumbra coil 400 (pc400) pusher assembly.Kinks were present on the pusher assembly approximately 17.5, 54.5, 100.0, 131.5, 139.5 and 146.5 cm from the proximal end.The pusher assembly mid-joint was proximal to the introducer sheath.The embolization coil was undamaged and intact with the pusher assembly.Conclusions: evaluation of the returned pc400 revealed pusher assembly kinks.If the device is forcefully advanced against resistance, damage such as kinks may occur.Based on the return condition, the pc400 could not be properly functionally tested.The lantern identified in the complaint was not returned for evaluation; therefore, the root cause of the resistance experienced during the procedure could not be determined.Further evaluation revealed additional pusher assembly kinks.These kinks were likely incidental to the reported complaint and may have occurred post-procedure or during packaging for return to penumbra.Penumbra coils are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.